Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 10 (2014), 089, 5 pages      arXiv:1406.1072
Contribution to the Special Issue on New Directions in Lie Theory

Maximal Green Sequences of Exceptional Finite Mutation Type Quivers

Ahmet I. Seven
Middle East Technical University, Department of Mathematics, 06800, Ankara, Turkey

Received June 18, 2014, in final form August 15, 2014; Published online August 19, 2014

Maximal green sequences are particular sequences of mutations of quivers which were introduced by Keller in the context of quantum dilogarithm identities and independently by Cecotti-Córdova-Vafa in the context of supersymmetric gauge theory. The existence of maximal green sequences for exceptional finite mutation type quivers has been shown by Alim-Cecotti-Córdova-Espahbodi-Rastogi-Vafa except for the quiver $X_7$. In this paper we show that the quiver $X_7$ does not have any maximal green sequences. We also generalize the idea of the proof to give sufficient conditions for the non-existence of maximal green sequences for an arbitrary quiver.

Key words: skew-symmetrizable matrices; maximal green sequences; mutation classes.

pdf (282 kb)   tex (11 kb)


  1. Alim M., Cecotti S., Córdova C., Espahbodi S., Rastogi A., Vafa C., BPS quivers and spectra of complete $\mathcal{N}=2$ quantum field theories, Comm. Math. Phys. 323 (2013), 1185-1227, arXiv:1109.4941.
  2. Berenstein A., Fomin S., Zelevinsky A., Cluster algebras. III. Upper bounds and double Bruhat cells, Duke Math. J. 126 (2005), 1-52, math.RT/0305434.
  3. Brüstle T., Dupont G., Pérotin M., On maximal green sequences, Int. Math. Res. Not. 2014 (2014), 4547-4586, arXiv:1205.2050.
  4. Canakci I., Lee K., Schiffler R., On cluster algebras from unpunctured surfaces with one marked point, arXiv:1407.5060.
  5. Cecotti S., Córdova C., Vafa C., Braids, walls and mirrors, arXiv:1110.2115.
  6. Derksen H., Owen T., New graphs of finite mutation type, Electron. J. Combin. 15 (2008), 139, 15 pages, arXiv:0804.0787.
  7. Derksen H., Weyman J., Zelevinsky A., Quivers with potentials and their representations II: Applications to cluster algebras, J. Amer. Math. Soc. 23 (2010), 749-790, arXiv:0904.0676.
  8. Fomin S., Zelevinsky A., Cluster algebras. IV. Coefficients, Compos. Math. 143 (2007), 112-164, math.RA/0602259.
  9. Keller B., On cluster theory and quantum dilogarithm identities, in Representations of Algebras and Related Topics, EMS Ser. Congr. Rep., Eur. Math. Soc., Zürich, 2011, 85-116, arXiv:1102.4148.
  10. Nakanishi T., Zelevinsky A., On tropical dualities in cluster algebras, in Algebraic Groups and Quantum Groups, Contemp. Math., Vol. 565, Amer. Math. Soc., Providence, RI, 2012, 217-226, arXiv:1101.3736.
  11. Seven A.I., Maximal green sequences of skew-symmetrizable $3\times3$ matrices, Linear Algebra Appl. 440 (2014), 125-130, arXiv:1207.6265.

Previous article  Next article   Contents of Volume 10 (2014)